MAUDE Adverse Event Report: ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK CORONARY DILATATION CATHETER
Model Number 1012404-12
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified lesion in the diagonal artery.The 2.25x12mm trek otw balloon dilatation catheter (bdc) was advanced to the target lesion without issue.During the first inflation at 6 atmospheres (atm), it was noticed that the balloon did not appear to be fully inflating.Negative pressure was applied, and during the second inflation at 8 atm, the balloon still did not appear to be fully inflating.The bdc was then removed and tested outside the patient.A small pinhole was observed on the distal end of the balloon and air was coming out.The patient did not need to be re-ballooned as the trek was able to dilate the lesion despite the balloon not fully inflating.The target lesion was treated, and the patient remained stable.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual, dimensional, functional and scanning electron microscopy (sem) inspections/analysis were performed on the returned device.The balloon was inflated when pressurized but lost pressure as fluid leaked out at the distal tip, confirming the reported inflation issue.There was no balloon rupture observed on the returned balloon catheter, thus the reported balloon rupture could not be confirmed.Although, a balloon rupture was not confirmed, it is likely that the noted leak in the device is what the account perceived as a rupture.Additionally, a tear was noted in the inner member.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation determined the balloon rupture appears to be related to operational context.A potential product quality issue was identified, based on the noted inner member damage, leak and confirmed inflation issue.The issue is being addressed per internal operating procedures.Abbott vascular will continue to trend the performance of these devices.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12363080
Report Number2024168-2021-07481
Device Sequence Number3821603
Product Code LOX
UDI-Device Identifier08717648153907
UDI-Public08717648153907
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number1012404-12
Device Catalogue Number1012404-12
Device Lot Number10222G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/11/2021
Initial Date Received by Manufacturer 08/04/2021
Supplement Date Received by Manufacturer09/09/2021
Initial Report FDA Received Date08/24/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1